• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do grown ups get "diaper rash"?

I know its a stupid question. but my son is on lots of antibiotics and always has a lingering diaper rash because of it. Is it just because the diaper produces it and the antibiotics have killed everything that would stop it? Or will he still get a rash when he is out of diapers?

 
rosesNclovers

Asked by rosesNclovers at 11:20 AM on Oct. 31, 2008 in Health

Level 8 (264 Credits)
This question is closed.
Answers (6)
  • Anyone can get a rash like diaper rash -- trapped moisture. Heavy people can get them under a fold of skin (like the gut area) if the skin traps moisture and doesn't get aired out. Typically we don't get them between our legs because we don't have something trapping the moisture that close to our skin. As for why your son is getting rashes so often, could it be a yeast based infection? Those will not clear up with regular rash cream. Women on antibiotics are often more susceptible to yeast infections.
    Serafyna

    Answer by Serafyna at 11:28 AM on Oct. 31, 2008

  • If your son is on antibiotics and has a rash, you should be calling the doctor. Rashes are a side effect and your son may be having a problem with them. A true diaper rash would not get worse because of the medication. And if an adult is getting a diaper rash they need a shower and clean clothes REALLY bad. Babies get it from having their own waste strapped to them.
    Hartless

    Answer by Hartless at 11:26 AM on Oct. 31, 2008

  • hartless, I don't think its a side affect, eccept in the sense the antibiotics kill all the bugs in his system...even the good ones. He has been just about every type of antibiotic. We switch oral every other month. He just did about 5 weeks of IV antibiotics(which we might get back on, gotta wait till his broncoscopy next week to find out), and hes on an inhaled antibiotic right now. He also has to take an oral supplement for lactobacillus, because he started having problem absorbing his formula because the antibiotics were also killing the natural enzymes in is stomach that help break down food.
    rosesNclovers

    Answer by rosesNclovers at 11:33 AM on Oct. 31, 2008

  • Once J's out of the diapers, he should be fine. The antibiotics are slowing down his immune system a bit, so no matter how quickly you get him changed, he's going to have stuff on him. When he's on his own in the bathroom, with consistently dry skivvies, the rash will probably go away.
    debra_benge

    Answer by debra_benge at 11:35 AM on Oct. 31, 2008

  • thanks everyone! A part of me knew this, but I was changing him this morning, and since he will likely always be on antibiotics, I had a brief "scare" of his future. I thought "I hope he doesn't have diaper rashes when hes out of diapers". So it was mommy panic, and just wanted to make sure! Thanks again!
    rosesNclovers

    Answer by rosesNclovers at 2:26 PM on Oct. 31, 2008

  • Serafyna, I don't think its yeast, but you make an excelant point with the heavy people getting rashes in places...etc. I think I'll make you best anwer. Not that I don't love you Debra!
    rosesNclovers

    Answer by rosesNclovers at 2:27 PM on Oct. 31, 2008